Alert archive / Utah / Wind Advisories in 2009
Wind Advisory 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 21, 2009, 8:22 PM MDT. It took effect at Mar 22, 2009, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 8:22 PM MDT (02:22 UTC)
- In effect from
- Mar 22, 2009, 9:00 AM MDT
- Expired
- Mar 22, 2009, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 220222 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 822 PM MDT SAT MAR 21 2009 UTZ015-016-221100- /O.EXP.KSLC.WI.Y.0004.000000T0000Z-090322T0200Z/ /O.NEW.KSLC.WI.Y.0005.090322T1500Z-090322T2100Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- 822 PM MDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 3 PM MDT SUNDAY FOR WEST CENTRAL AND SOUTHWEST UTAH. THE WIND ADVISORY FOR TODAY HAS BEEN ALLOWED TO EXPIRE. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS SOUTHWEST AND WEST CENTRAL UTAH THIS EVENING. HOWEVER...SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL PERSIST IN SOME AREAS THROUGH THE NIGHT. WINDS WILL INCREASE AGAIN TOMORROW AHEAD OF THE APPROACHING STORM SYSTEM. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TO DEVELOP BY LATE TOMORROW MORNING. THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BY MID-AFTERNOON TOMORROW AS A COLD FRONT PUSHES ACROSS THE AREA. THESE WINDS WILL IMPACT TRAVEL ALONG I-15 AS WELL AS EAST-WEST ORIENTED ROADWAYS. IN ADDITION...AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ003-005-220330- /O.EXP.KSLC.WI.Y.0004.000000T0000Z-090322T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 822 PM MDT SAT MAR 21 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR NORTHWEST UTAH AND THE SALT LAKE AND TOOELE VALLEYS IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING ACROSS MUCH OF THE AREA. HOWEVER...SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL PERSIST SOUTH OF I-80 FOR THE REMAINDER OF THE EVENING...THEN DECREASE AND SHIFT TO THE NORTHWEST BY MIDNIGHT AS A SHALLOW COLD FRONT PUSHES INTO THE AREA. $$ UTZ014-221100- /O.NEW.KSLC.WI.Y.0005.090322T1500Z-090322T2100Z/ SANPETE/SEVIER VALLEYS- 822 PM MDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY FOR THE SANPETE AND SEVIER VALLEYS. WINDS WILL INCREASE TOMORROW AHEAD OF AN APPROACHING COLD FRONT. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP BY LATE TOMORROW MORNING...ESPECIALLY SOUTH OF RICHFIELD. THE WINDS WILL SHIFT NORTHWEST AND DECREASE BY MID-AFTERNOON TOMORROW AS A COLD FRONT PUSHES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS75 KSLC 221035 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 435 AM MDT SUN MAR 22 2009 UTZ013-019>021-221845- /O.EXB.KSLC.WI.Y.0005.090322T1700Z-090323T0100Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 435 AM MDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTHERN AND SOUTHEASTERN UTAH INCLUDING ST GEORGE...KANAB...LAKE POWELL...HANKSVILLE AND GREEN RIVER. WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. THE WINDS WILL SHIFT NORTHWEST AND DECREASE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING AS THE COLD FRONT CROSSES THE AREA FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED AT TIMES IN BLOWING DUST. USE EXTRA CAUTION. && $$ UTZ014>016-221845- /O.CON.KSLC.WI.Y.0005.090322T1500Z-090322T2100Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 435 AM MDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. THIS ADVISORY COVERS THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. SOUTH WINDS WILL INCREASE THIS MORNING INTO THE 25 TO 35 MPH RANGE WITH GUSTS AROUND 50 MPH AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BY MID AFTERNOON AS THE COLD FRONT CROSSES THE AREA FROM THE NORTHWEST. THESE WINDS WILL IMPACT TRAVEL ALONG I-15 AS WELL AS EAST-WEST ORIENTED ROADWAYS. IN ADDITION...AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 221829 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1229 PM MDT SUN MAR 22 2009 UTZ013-019>021-230100- /O.CON.KSLC.WI.Y.0005.000000T0000Z-090323T0100Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 1229 PM MDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTHERN AND SOUTHEASTERN UTAH INCLUDING ST GEORGE...KANAB...LAKE POWELL...HANKSVILLE AND GREEN RIVER. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL SHIFT NORTHWEST AND DECREASE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING AS THE COLD FRONT CROSSES THE AREA FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED AT TIMES IN BLOWING DUST. USE EXTRA CAUTION. && $$ UTZ014>016-222100- /O.CON.KSLC.WI.Y.0005.000000T0000Z-090322T2100Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 1229 PM MDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THIS ADVISORY COVERS THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. SOUTH WINDS OF 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH WILL CONTINUE EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BY MID AFTERNOON AS THE COLD FRONT CROSSES THE AREA FROM THE NORTHWEST. THESE WINDS WILL IMPACT TRAVEL ALONG I-15 AS WELL AS EAST-WEST ORIENTED ROADWAYS. IN ADDITION...AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 222047 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 247 PM MDT SUN MAR 22 2009 UTZ014>016-230100- /O.EXT.KSLC.WI.Y.0005.000000T0000Z-090323T0100Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 247 PM MDT SUN MAR 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING. THIS ADVISORY COVERS THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. SOUTH WINDS OF 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL SHIFT TO THE NORTHWEST AND EVENTUALLY DECREASE THIS EVENING AS THE COLD FRONT CROSSES THE AREA FROM THE NORTHWEST...BUT WINDS WILL BE INITIALLY GUSTY BEHIND THE FRONT. THESE WINDS WILL IMPACT TRAVEL ALONG I-15 AS WELL AS EAST-WEST ORIENTED ROADWAYS. IN ADDITION...AREAS OF REDUCED VISIBILITIES CAN BE EXPECTED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ UTZ013-019>021-230100- /O.CON.KSLC.WI.Y.0005.000000T0000Z-090323T0100Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 247 PM MDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THIS ADVISORY IS FOR SOUTHERN AND SOUTHEASTERN UTAH INCLUDING ST GEORGE...KANAB...LAKE POWELL...HANKSVILLE AND GREEN RIVER. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO THE EVENING AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL SHIFT NORTHWEST AND DECREASE THIS EVENING AS THE COLD FRONT CROSSES THE AREA FROM THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED AT TIMES IN BLOWING DUST. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 230047 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 647 PM MDT SUN MAR 22 2009 UTZ013>016-019>021-230200- /O.EXP.KSLC.WI.Y.0005.000000T0000Z-090323T0100Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 647 PM MDT SUN MAR 22 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING FOR CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING BEHIND THE COLD FRONT. HOWEVER...WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE ACROSS PORTIONS OF THE SAN RAFAEL SWELL AND EXTREME SOUTHERN UTAH NEAR THE ARIZONA BORDER THROUGH THE EARLY EVENING HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 21, 4:01 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 21, 4:01 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
401 PM MDT SAT MAR 21 2009
.SYNOPSIS...A WARM SOUTHWEST FLOW OVER THE AREA WILL GIVE WAY TO
A COLD PACIFIC STORM SYSTEM SUNDAY. A COLD NORTHWEST FLOW IN THE
WAKE OF THIS SYSTEM WILL PERSIST THROUGH MONDAY.
&&
.DISCUSSION...SOUTHWEST FLOW OVER THE FORECAST AREA CONTINUES TO
INCREASE AS A STRONG UPPER TROUGH APPROACHES THE CALIFORNIA COAST.
WIND GUSTS ARE APPROACHING ADVISORY CRITERIA OVER THE WEST DESERTS
AND THESE SHOULD ONLY STRENGTHEN THROUGH THE AFTERNOON AND
EVENING. CUMULUS CLOUDS ARE DEVELOPING OVER THE MOUNTAINS OF
NORTHERN UTAH...BUT SO FAR NO LIGHTNING STRIKES HAVE BEEN
OBSERVED. TEMPERATURES REMAIN QUITE WARM...AND MAXES ARE EXPECTED
TO RUN AROUND 15F ABOVE SEASONAL NORMALS.
THE SYSTEM IS STILL ON TRACK TO MOVE ONSHORE BEGINNING THIS
EVENING...BRINGING A COLD FRONT INTO FAR NORTHWESTERN UTAH
OVERNIGHT. WITH THE COLD AIR LAGGING BEHIND...THIS FRONT SHOULD
STALL DURING THE MORNING HOURS BEFORE IT MAKES IT THROUGH THE
WASATCH FRONT. THE UPPER LEVEL SUPPORT IS EXPECTED TO ARRIVE BY
TOMORROW AFTERNOON...PUSHING THE FRONT QUICKLY THROUGH THE STATE
BY EARLY MONDAY MORNING. THE 500 MB COLD POOL LOOKS TO STAY OVER
THE AREA THROUGH MONDAY MORNING...AND SHOWERS COULD LINGER OVER
THE MOUNTAINS THROUGH MONDAY AFTERNOON.
THE HEAVIEST PRECIP WILL BE SUNDAY AFTERNOON AND EVENING ALONG THE
FRONT...BUT WITH THE COLD AIR LAGGING BEHIND IT MAY NOT BE COLD
ENOUGH FOR SNOW IN THE VALLEYS UNTIL EARLY MONDAY MORNING.
HOWEVER...WITH TEMPERATURES AS WARM AS THEY HAVE BEEN...IT MAY BE
EVEN LONGER BEFORE THE GROUND IS COLD ENOUGH TO ALLOW VALLEY
ACCUMULATION. SOLID ADVISORY AMOUNTS SEEM TO BE A GOOD BET FOR AT
LEAST THE NORTHERN MOUNTAINS BUT AS THE SNOW IS NOT EXPECTED TO
BEGIN UNTIL THE SECOND PERIOD...WILL HOLD OFF ON ANY HEADLINES FOR
NOW.
MODELS INDICATE THAT THE PATTERN REMAINS PROGRESSIVE THROUGH THE
WEEK...WITH THE NEXT TROUGH DIVING IN TUESDAY THROUGH THURSDAY. GFS
INDICATES A MUCH STRONGER SYSTEM THAN THE EC WITH A WELL DEFINED
COLD FRONT. IN THE EC...THE SYSTEM IS WARMER AND NOT AS MOIST.
RAISED POPS SOME...BUT THERE STILL REMAINS QUITE A BIT OF
UNCERTAINTY.
&&
.AVIATION...GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE AT KSLC
THROUGH THIS AFTERNOON BEFORE GRADUALLY DECREASING THIS EVENING. A
40 PERCENT CHANCE EXISTS THAT A DRY COLD FRONT WILL PUSH THROUGH THE
TERMINAL BETWEEN 07-10Z TONIGHT...BRIEFLY SWITCHING WINDS TO THE
NORTHWEST AND LOWERING CEILINGS BELOW 7000FT AGL FOR NORTHERN
APPROACHES. IF THIS PANS OUT...CEILINGS ABOVE THE TERMINAL AND SOUTH
SHOULD REMAIN AT OR ABOVE 7000FT AGL AS THE FRONT IS EXPECTED TO
STALL OUT AND EVENTUALLY RETREAT AGAIN TO THE NORTHWEST. REGARDLESS
OF THE INITIAL FRONTAL SURGE...GUSTY SOUTH WINDS ARE EXPECTED TO
RAMP UP AGAIN AFTER 14Z SUNDAY MORNING AS THIS OCCURS. MVFR RAIN AND
POSSIBLY A RAIN SNOW MIX IS EXPECTED...BUT SHOULD HOLD OFF UNTIL THE
LATE AFTERNOON AND EVENING HOURS SUNDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 8 PM SATURDAY FOR UTZ003-UTZ005-UTZ015-
UTZ016.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Mar 21, 5:42 AM MDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 542 AM MDT SAT MAR 21 2009 UTZ001>016-019>021-517-518-WYZ021-221200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 542 AM MDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE WESTERN VALLEYS AND MOUNTAINS TODAY AHEAD OF A COLD PACIFIC STORM SYSTEM. WINDS WILL DIMINISH SOMEWHAT IN THE VALLEYS TONIGHT BUT WILL REMAIN STRONG AT THE HIGH ELEVATIONS. UNSEASONABLY WARM TEMPERATURES WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD AND RATHER ENERGETIC PACIFIC STORM WILL MOVE INTO THE GREAT BASIN SUNDAY WITH THE ASSOCIATED COLD FRONT REACHING NORTHWESTERN UTAH EARLY IN THE DAY. STRONG SOUTHERLY WINDS WILL REDEVELOP AHEAD OF THE FRONT ACROSS CENTRAL AND SOUTHERN UTAH. THE COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA SUNDAY AFTERNOON AND EVENING WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND IMMEDIATELY BEHIND THE FRONT. SNOW LEVELS WILL DROP QUICKLY BEHIND THE FRONT WITH RAIN CHANGING TO SNOW ALL THE WAY DOWN TO VALLEY LOCATIONS. HEAVY SNOWS ARE EXPECTED IN THE MOUNTAINS WHILE THE VALLEYS WILL ONLY PICK UP LIGHT AMOUNTS. COLDER TEMPERATURES ARE EXPECTED ACROSS THE AREA THROUGH MUCH OF THE WEEK. ANOTHER SYSTEM IS FORECAST TO BRING SNOW TO MAINLY NORTHERN PORTIONS OF THE OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:45 AM MDT | Winter Weather Advisory | SLC | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.